Alert archive / Colorado / Red Flag Warnings in 2011

Red Flag Warning 26, NWS Denver/Boulder, CO

October 6, 201116 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Oct 6, 2011, 4:27 AM MDT for 16 counties in Colorado. It took effect at Oct 6, 2011, 12:00 PM MDT. It was in force for 8 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 6, 2011, 4:27 AM MDT (10:27 UTC)
In effect from
Oct 6, 2011, 12:00 PM MDT
Expired
Oct 6, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 12:45 PM MDTNON-TSTM WND GST 59Limon, CO
Oct 6, 1:05 PM MDTNON-TSTM WND GST 58Cedar Point, CO
Oct 6, 2:16 PM MDTNON-TSTM WND GST 61Akron, CO
Oct 6, 2:39 PM MDTNON-TSTM WND GST 61Denver Intl Airport, CO
Oct 6, 2:45 PM MDTNON-TSTM WND GST 66Cedar Point, COSUSTAINED 50 MPH GUSTING TO 66 MPH
Oct 6, 2:52 PM MDTNON-TSTM WND GST 562 N Longmont, CO
Oct 6, 2:53 PM MDTNON-TSTM WND GST 58Deer Trail, CO
Oct 6, 2:53 PM MDTNON-TSTM WND GST 61Denver Intl Airport, CO
Oct 6, 2:54 PM MDTNON-TSTM WND GST 58Deer Trail, CO
Oct 6, 3:12 PM MDTNON-TSTM WND GST 58Akron, CO
Oct 6, 3:13 PM MDTNON-TSTM WND GST 60Woodrow, CO
Oct 6, 3:26 PM MDTNON-TSTM WND GST 63Denver Intl Airport, CO
Oct 6, 3:50 PM MDTNON-TSTM WND GST 53Fort Morgan, CO
Oct 6, 4:05 PM MDTNON-TSTM WND GST 582 Sw Superior, CO
Oct 6, 4:09 PM MDTNON-TSTM WND GST 62Julesburg, COROOF DAMAGE IN JULESBURG
Oct 6, 4:16 PM MDTNON-TSTM WND GST 63Denver Intl Airport, CO
Oct 6, 4:36 PM MDTNON-TSTM WND GST 61Holyoke, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3278 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WWUS85 KBOU 061027
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
427 AM MDT THU OCT 6 2011

...VERY STRONG WINDS ACROSS THE PLAINS TODAY...

.A DEEP LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN WYOMING AND
THE NEBRASKA PANHANDLE ALONG WITH STRONG SOUTHWEST FLOW ALOFT WILL
BRING STRONG AND GUSTY WINDS AND RED FLAG CONDITIONS TO THE PLAINS
TODAY. SUSTAINED WIND SPEEDS BY AFTERNOON ARE EXPECTED TO RANGE
BETWEEN 30 AND 45 MPH EAST OF I-25...WITH GUSTS UP TO 60 MPH FROM
THE PALMER DIVIDE EAST AND NORTHEAST ACROSS THE EASTERN PLAINS OF
COLORADO. SOMEWHAT LIGHTER WINDS WILL OCCUR WEST OF I-25...BUT
EVEN THERE GUSTS UP TO 40 MPH WILL BE DEVELOPING DURING THE
AFTERNOON. WHILE HUMIDITIES ARE EXPECTED TO RANGE BETWEEN 18 AND
24 PERCENT...THE VERY STRONG WINDS WILL PRODUCE CONDITIONS
FAVORABLE FOR EXTREMELY RAPID WILDFIRE GROWTH.

COZ238>251-061830-
/O.NEW.KBOU.FW.W.0026.111006T1800Z-111007T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
427 AM MDT THU OCT 6 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST
PLAINS OF COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 8 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 238...239...240...241... 
  242...243...244...245...246...247...248...249...250 AND 251.

* TIMING...NOON UNTIL 8 PM MDT.

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH FROM THE
  PALMER DIVIDE EAST AND NORTHEAST ACROSS THE EASTERN PLAINS OF
  COLORADO.

* RELATIVE HUMIDITY...NEAR 20 PERCENT.

* IMPACTS...THE VERY STRONG WINDS AND DRY CURED GRASSES WILL
  PRODUCE CONDITIONS FAVORABLE FOR EXTREMELY RAPID WILDFIRE
  GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
973 
WWUS85 KBOU 061821
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1221 PM MDT THU OCT 6 2011

...VERY STRONG WINDS ACROSS THE PLAINS TODAY...

.WINDS ARE CURRENTLY GUSTING UP TO 60 MPH OVER DOUGLAS AND ELBERT 
COUNTIES. DEEP LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN
WYOMING AND THE NEBRASKA PANHANDLE ALONG WITH STRONG SOUTHWEST
FLOW ALOFT WILL BRING STRONG AND GUSTY WINDS AND RED FLAG
CONDITIONS TO THE PLAINS TODAY. SUSTAINED WIND SPEEDS BY AFTERNOON
ARE EXPECTED TO RANGE BETWEEN 30 AND 45 MPH EAST OF I-25...WITH
GUSTS UP TO 60 MPH FROM THE PALMER DIVIDE EAST AND NORTHEAST
ACROSS THE EASTERN PLAINS OF COLORADO. SOMEWHAT LIGHTER WINDS WILL
OCCUR WEST OF I-25...BUT GUSTS UP TO 40 MPH WILL OCCUR.
WHILE HUMIDITIES ARE EXPECTED TO RANGE BETWEEN 18 AND 24
PERCENT...THE VERY STRONG WINDS WILL PRODUCE CONDITIONS FAVORABLE
FOR EXTREMELY RAPID WILDFIRE GROWTH.

COZ238>251-070200-
/O.CON.KBOU.FW.W.0026.000000T0000Z-111007T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1221 PM MDT THU OCT 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS OF
COLORADO...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...238...239...240...241...242...243...244...245...246
...247...248...249...250...251

* TIMING...NOON UNTIL 8 PM MDT.

* WINDS...SOUTH 30 TO 45 MPH WITH GUSTS UP TO 65 MPH FROM THE
  PALMER DIVIDE EAST AND NORTHEAST ACROSS THE EASTERN PLAINS OF
  COLORADO.

* RELATIVE HUMIDITY...NEAR 20 PERCENT.

* IMPACTS...THE VERY STRONG WINDS AND DRY CURED GRASSES WILL 
  PRODUCE CONDITIONS FAVORABLE FOR EXTREMELY RAPID WILDFIRE 
  GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
308 
WWUS85 KBOU 070202
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
802 PM MDT THU OCT 6 2011


COZ238>251-070315-
/O.EXP.KBOU.FW.W.0026.000000T0000Z-111007T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
802 PM MDT THU OCT 6 2011

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE NORTHEAST PLAINS OF COLORADO...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THE STRONG SOUTHERLY WINDS HAVE CONTINUED TO DECREASE OVER THE
PAST HOUR ALONG WITH INCREASING HUMIDITY LEVELS. THEREFORE THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 6, 4:05 AM MDT, 22 minutes earlier.

Area forecast discussion, Oct 6, 4:05 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
405 AM MDT THU OCT 6 2011

.SHORT TERM...POWERFUL JET AND POTENT UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS THE FORECAST AREA TODAY. THIS WILL SET THE STAGE FOR
STRONG GUSTY SURFACE WINDS OVER MOST OF THE FORECAST AREA...WITH
HIGH WINDS EXPECTED FROM THE PALMER DIVIDE AREA EAST AND NORTHEAST
ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS.  LATEST GUIDANCE
SUGGESTS CORRIDOR OF 50-55 KNOT 700 MB WINDS WILL SET UP IN THOSE
LOCATIONS.  WITH GOOD MIXING AND MOMENTUM TRANSPORT...ALONG WITH
STRONG SURFACE PRESSURE GRADIENT AND PRESSURE FALLS TO OUR
NORTH...WE SHOULD BE ABLE TO BRING DOWN STRONG ENOUGH WINDS TO
WARRANT A RATHER RARE SOUTHERLY FLOW HIGH WIND EVENT.  IF WE DONT
HIT THE PEAK GUST CRITERIA OF 58 MPH...WE SHOULD AT LEAST REACH THE
SUSTAINED WIND SPEED CRITERIA OF 40 MPH GIVEN THE GRADIENT ALONE.
ANY HIGH BASED SHOWERS/STORMS WOULD ALSO BE CAPABLE OF PRODUCING
LOCALLY STRONGER WINDS.

FIRE DANGER WILL ALSO BE VERY HIGH GIVEN THE STRONG WINDS.  DESPITE
THE MARGINAL RELATIVE HUMIDITY...ANY FIRE STARTS WILL SPREAD
EXTREMELY RAPIDLY AS GRASSES ARE WELL CURED AND VERY DRY.  RED FLAG
WARNINGS WILL BE POSTED FOR ALL OF THE PLAINS.

IN THE MOUNTAINS...GOING WINTER ADVISORIES LOOK GOOD WITH THE BEST
LIFT AFFECTING ZONES 31 AND 33.  IF THE UPPER SUPPORT TRENDS
SOUTHWARD WHICH WE DONT FORESEE AT THIS TIME...THEN AN EVENTUAL
ADVISORY FOR ZONE 34 COULD BE REQUIRED.  CONVECTION IS ALWAYS A
WILDCARD BUT THERE SHOULD BE A GOOD BURST OF SNOW WITH THE MID LEVEL
COLD FRONT DUE IN THIS AFTERNOON.  SNOW WILL DECREASE RATHER QUICKLY
THIS EVENING WITH RATHER STRONG MID LEVEL DRYING AND SUBSIDENCE
BEHIND THIS AFTERNOONS DISTURBANCE AND COLD FRONT.  WE MAY BE ABLE
TO TAKE DOWN ADVISORY LATER THIS EVENING AS SNOW DECREASES...BUT
WILL LEAVE IT IN PLACE THROUGH THE NIGHT AND UNCHANGED FOR NOW AS
COLD ADVECTION USUALLY KEEPS SNOW GOING A BIT LONGER THAN MODELS
SUGGEST.

.LONG TERM...THINGS CONTINUE TO POINT TOWARD A WET AND UNSETTLED
WEEKEND ACROSS THE FORECAST AREA.  THE VORT MAX CURRENTLY OVER THE
NORTHWEST CORNER OF CALIFORNIA IS FORECAST TO BECOME ITS OWN UPPER
LOW BY FRIDAY NIGHT WHICH WILL MOVE SLOWLY ACROSS THE FOUR CORNERS
REGION ON SATURDAY AND SUNDAY.  STRONG DYNAMIC FORCING IS FORECAST
TO ACCOMPANY THE UPPER LOW AND SPREAD PRECIPITATION ACROSS MUCH OF
THE STATE ON SATURDAY.  THE ECMWF HAS A MUCH SLOWER SOLUTION FOR
THIS UPPER LOW THAN THE GFS.  IT SEEMS THAT THE GFS IS TOO FAST IN
CLEARING THE UPPER LOW/TROUGH OUT OF THE STATE BY SATURDAY EVENING.
AS THE UPPER LOW CUTS OFF FROM THE UPPER FLOW PATTERN...IT WILL BE
ABLE TO LINGER OVER COLORADO THROUGH SUNDAY BEFORE MOVING TO THE
NORTHERN PLAINS MONDAY MORNING.  COLD TEMPERATURES WITH THE UPPER
LOW WILL BRING SNOW TO THE MOUNTAINS AND A CHILLY RAIN ACROSS THE
PLAINS SATURDAY AFTERNOON AND EVENING.  HIGH TEMPERATURES MAY
STRUGGLE TO REACH 50 DEGREES ON THE PLAINS SATURDAY AFTERNOON.  HAVE
HELD ON TO THE LIKELY POPS ACROSS THE PLAINS AND EXTENDED
CHANCE/SCATTERED POPS ACROSS THE FORECAST AREA THROUGH SUNDAY.  SNOW
LEVELS MAY EVENTUALLY DROP TO 6000 FEET OR LOWER SATURDAY NIGHT AND
SUNDAY MORNING.  EVENTUALLY AN ADVISORY OR OTHER HIGHLIGHT MAY BE
NEEDED FOR THE MOUNTAINS ON SATURDAY...BUT WILL LET LATER SHIFTS
HANDLE THIS AS WE SEE HOW THE STORM EVOLVES.

DRIER AND WARMER WEATHER ARE EXPECTED TO RETURN TO THE STATE NEXT
WEEK AS A BROAD UPPER RIDGE BUILDS ACROSS THE SOUTHWESTERN U.S.

&&

.AVIATION...STRONG WINDS WILL BE THE CONCERN TODAY.  RATHER HIGH
POTENTIAL FOR GUSTS AROUND 45 KNOTS AT ALL OF THE FRONT RANGE
AIRPORTS...FIRST DEVELOPING OF THAT MAGNITUDE AT KAPA AND KDEN IN
THE 18Z-20Z WINDOW.  LEANING NOW TOWARD AN EARLIER START PER THE
LATEST HRRR AND RUC13 AND GUSTY WINDS OCCURRING ALREADY THIS
MORNING.  THE STRONG WINDS SHOULD PERSIST THROUGH THE EARLY EVENING
HOURS AND THEN GRADUALLY RELAX BY 01Z-03Z.  HOWEVER...KBJC COULD SEE
OCCASIONAL GUSTS TO 30-35 KNOTS THROUGH THE NIGHT WITH MORE
FAVORABLE CROSS MOUNTAIN AND DOWNSLOPE FLOW FOR THAT AIRPORT THROUGH
FRIDAY MORNING.  THERE IS JUST A SLIGHT CHANCE OF A HIGH BASED
SHOWER/STORM WITH A LOW POTENTIAL FOR AN ASSOCIATED GUST TO 50 KNOTS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FROM NOON UNTIL
   7 PM MDT FOR THE PALMER DIVIDE AREA EAST AND NORTHEAST ACROSS THE
   EAST CENTRAL AND NORTHEAST PLAINS OF COLORADO...ZONES 41..46>51.
 WINTER WEATHER ADVISORY FROM NOON TODAY UNTIL 6 AM MDT FRIDAY FOR
   THE NORTHERN MOUNTAINS...ZONES 31 AND 33.
 RED FLAG WARNING FOR ALL OF THE PLAINS FROM NOON UNTIL 8 PM MDT...
   FIRE WEATHER ZONES 238>251.

&&

SHORT TERM...BARJENBRUCH
LONG TERM....KDRBY
AVIATION...BARJENBRUCH
Hazardous weather outlook, Oct 5, 11:01 AM MDT, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1101 AM MDT WED OCT 05 2011

COZ030>051-061200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1101 AM MDT WED OCT 05 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL PREVAIL ACROSS THE EASTERN PLAINS AND PALMER
DIVIDE AREA ONCE AGAIN THIS AFTERNOON...WITH SOUTHERLY WINDS GUSTING
TO AROUND 35 MPH. THIS WILL RESULT IN ELEVATED FIRE DANGER ALTHOUGH
HUMIDITIES WILL BE SLIGHTLY HIGHER THAN YESTERDAY.

OTHERWISE...LOOK FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO
DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. THE STORMS
WILL PRODUCE BRIEF MODERATE RAINFALL ALONG WITH GUSTY WINDS. SNOW
LEVEL WILL BE BETWEEN 10 AND 11 THOUSAND FEET. LITTLE IF ANY
ACCUMULATION WILL OCCUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER MILD AND WINDY DAY IS EXPECTED ON THURSDAY.  STRONG
SOUTHWESTERLY FLOW ALOFT AND DEVELOPING LOW PRESSURE OVER THE
NEBRASKA PANHANDLE WILL CAUSE GUSTY WINDS TO DEVELOP ON THE PLAINS
AS TEMPERATURES CLIMB INTO THE MID 70S.  RELATIVE HUMIDITY LEVELS
WILL DROP TO THE UPPER TEENS WHICH WILL COMBINE WITH THE GUSTY WINDS
TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS.  IN THE MOUNTAINS...AN
APPROACHING UPPER LEVEL WEATHER DISTURBANCE WILL PRODUCE A MIX OF
RAIN AND SNOW.  SNOW LEVELS MAY DROP TO 8500 FEET IN THE AFTERNOON.

FROM FRIDAY THROUGH SUNDAY...MUCH COOLER AND WETTER WEATHER IS
EXPECTED ACROSS NORTH CENTRAL AND NORTHEAST COLORADO.  THE UPPER
LEVEL WEATHER DISTURBANCE MOVING OVER THE STATE WILL PRODUCE THE
CHANCE OF RAIN ON THE PLAINS AND A MIX OF RAIN AND SNOW IN THE
MOUNTAINS.  SNOW LEVELS WILL DROP INTO THE FOOTHILLS. PEOPLE
PLANNING OUTDOOR ACTIVITIES IN THE MOUNTAINS THIS WEEKEND SHOULD BE
PREPARED FOR COLD AND WET WEATHER.

WARMER AND DRIER WEATHER IS EXPECTED TO RETURN TO THE REGION MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/GIMMESTAD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:48 AM MDTHigh Wind WarningBOUAdams, Arapahoe, Broomfield, Denver, Douglas, Elbert and 5 more16 hr

Nearby

Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.